Ask a doctor

Diarrhea After Botox?

I received Botox injections (25 units) in my forehead and brow area and am very pleased with the results. However, I have had chronic diarrhea every day since receiving the injections about 2 weeks ago. I have ruled out a stomach virus and/or food posioning. Could the Botox be to blame for the diarrhea? If so, when might I expect it to go away? Thanks!

Doctor Answers (7)

Diarrhea is not a complication of botox

+1

I have never heard, nor read, of diarrhea being a side effect of botox. There may be a coincidental systemic illness present. Your primary care doctor may need to reexplore your situation.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Not a Side Effect of Botox

+1

Diarrhea is not a side effect of botox.  I suggest you contact your primary care physician or gastroenterologist to discuss treatment.

Robert E. Zaworski, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 23 reviews

Side Effects from Botox

+1

Greetings~

Diarrhea is not a side effect of Botox injections to the forehead and brow area.  If you have been experiencing gastrointestinal issues for an extended period of time I would suggest consulting your internist or a gastroenterologist for an evaluation. Good luck!

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 66 reviews

You might also like...

Not a Known Side Effect

+1

Diarrhea is not a known side effect of Botox. I would suggest that if your gastrointestinal difficulty continues you consult with your internist to see what may be causing the problem.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Http://www.drkrisreddy.com/west_palm_beach_botox_palm_beach_gardens_bocaraton.html

+1

It is unlikely botox was to blame.  Most medications such as Advil and Tylenol can have side effects. Did you take anything either prior or after the treatment?

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 14 reviews

Side effects from Botox

+1

Well, technically, ANY medication, including Advil and Tylenol and cold medicine, can have a side effect like this, so to specifically say it's the Botox is unlikely. Botox for cosmetic purposes doesn't travel into the body like this, so even though you've ruled out those things, it's very, very unlikely that the Botox has anything to do with the diarrhea.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Diarrhea After Botox... No Shit?

+1

Hi,

In thousands of answers here on RealSelf.com, this is the first time that I have used the word "diarrhea" in an answer.  Yuck!

Kidding aside, diarrhea is not a known side effect of botox injections (thankfully), though we have had a few naive patients ask for "buttocks" mistakenly instead of Botox.  If you are still "on the move" at the time you read this, you should contact your internal medicine physician or a gastroenterologist. 

Glad to hear that you are enjoying the results of Botox, hope that as the saying goes, "You  get your shit together soon!"  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.